Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Glasgow, MT

August 8, 2007

NWS Glasgow, MT issued this red flag warning at Aug 8, 2007, 4:00 AM MDT. It took effect at Aug 8, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2007, 4:00 AM MDT (10:00 UTC)
In effect from
Aug 8, 2007, 12:00 PM MDT
Expired
Aug 8, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KGGW 081000
RFWGGW

RED FLAG WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
400 AM MDT WED AUG 8 2007

MTZ119-121-082200-
/O.UPG.KGGW.FW.A.0001.070808T1800Z-070809T0100Z/
/O.NEW.KGGW.FW.W.0002.070808T1800Z-070809T0300Z/
PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD-
400 AM MDT WED AUG 8 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS FOR ZONE 119
AND 121...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...119...121.

WEST TO NORTHWEST WIND OF 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH
IS EXPECTED THIS AFTERNOON AND EARLY EVENING. TEMPERATURES
WARMING TO NEAR 90 WILL LOWER RELATIVE HUMIDITY VALUES DOWN TO
THE TEENS THIS AFTERNOON. AFTER 6 PM THE WIND WILL GRADUALLY
DIMINISH AND TEMPERATURES WILL BEGIN TO COOL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KGGW 082044
RFWGGW

RED FLAG WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
244 PM MDT WED AUG 8 2007

MTZ119-121-090300-
/O.CON.KGGW.FW.W.0002.000000T0000Z-070809T0300Z/
PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD-
244 PM MDT WED AUG 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS FOR ZONE 119
AND 121...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...119...121.

A WEST TO NORTHWEST WIND OF 10 TO 20 MPH THIS AFTERNOON WILL
DIMINISH RAPIDLY TOWARD SUNSET THIS EVENING. OCCASIONAL GUSTS TO
25 MPH ARE POSSIBLE. THE RELATIVE HUMIDITY HAS DROPPED TO BETWEEN
15 AND 20 PERCENT THIS AFTERNOON.  AS THE TEMPERATURE BEGINS TO
DROP THIS EVENING THE RELATIVE HUMIDITY WILL BEGIN TO SLOWLY
RECOVER.   

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

CB
000 
WWUS85 KGGW 090238
RFWGGW

RED FLAG WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
838 PM MDT WED AUG 8 2007

MTZ119-121-090345-
/O.EXP.KGGW.FW.W.0002.000000T0000Z-070809T0300Z/
PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD-
838 PM MDT WED AUG 8 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS FOR FIRE WEATHER ZONES
119 AND 121...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...119...121.

WINDS HAVE DIMINISHED TO LIGHT THIS EVENING...THEREFORE THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

SIMONSEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 8, 3:47 AM MDT, 13 minutes earlier.

Area forecast discussion, Aug 8, 3:47 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
347 AM MDT WED AUG 8 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY...
A WEAK COLD FRONT LINGERS OVER EASTERN MONTANA AT 09Z NEAR SCOBEY
...CIRCLE AND MILES CITY. SCATTERED THUNDERSTORMS ARE CURRENTLY
MOVING NORTHEAST INTO THE FORECAST AREA AHEAD OF THE FRONT. AN
UPPER LEVEL TROUGH IS MOVING EAST THROUGH CENTRAL MONTANA AND WILL
MOVE THROUGH EASTERN MONTANA THIS MORNING. WILL KEEP A MENTION OF
ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING IN THE EAST UNTIL
THE FRONT EXITS THE FORECAST AREA.

VERY DRY AND SOMEWHAT COOLER AIR IS EXPECTED OVER NORTHEAST
MONTANA. WEST WINDS SHOULD ADVECT SOME MID TO UPPER 30S DEW POINTS
FROM CENTRAL MONTANA INTO THE FORECAST AREA WHICH WILL CREATE RH
IN THE TEENS THIS AFTERNOON. WITH GOOD MIXING...SHOULD SEE 15 TO
20 MPH WINDS ESPECIALLY IN THE WEST THIS AFTERNOON WILL CREATE
FIRE WEATHER CONCERNS. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS.

AFTER THE UPPER TROUGH PASSES THIS MORNING...LOOK WEST SOUTHWEST
FLOW ALOFT BETWEEN WEST COAST UPPER TROUGH AND RIDGE TO THE EAST
FOR THE REST OF THE SHORT TERM PERIOD. A WEAK COLD FRONT DROPS
SOUTH TONIGHT WHICH WILL MAKE THE WIND MORE NORTHERLY FOR THURSDAY
AND TEMPERATURES A FEW DEGREES COOLER IN SOME PLACES.

A WEAK SHORTWAVE IN THE SOUTHWEST FLOW ALOFT AFFECTS NORTHEAST
MONTANA THURSDAY NIGHT. IT MAY BE STRONG ENOUGH TO SQUEEZE SOME
MOISTURE OUT OF THE ATMOSPHERE. WILL MENTION A SLIGHT CHANCE OF
THUNDERSTORMS LATE THURSDAY NIGHT.

ON FRIDAY...A COLD FRONT IS EXPECTED TO PASS THROUGH THE FORECAST
AREA LATE FRIDAY AFTERNOON OR FRIDAY EVENING. WITH UNSTABLE
AIRMASS...MAY SEE SOME THUNDERSTORMS DEVELOP IN THE AFTERNOON.
WILL MENTION A SLIGHT CHANCE FOR NOW. FORRESTER

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
NOT A LOT OF CHANGE IN THE WEATHER EXPECTED FROM WHAT WE HAVE BEEN
HAVING. A VERY LARGE AND SPRAWLING HIGH PRESSURE ALOFT COVERS A
LARGE PART OF THE U.S. WHICH IS TYPICAL OF MID-SUMMER. THE
ORIENTATION OF THE HIGH...WITH THE CENTER OF IT FAR TO OUR SE...OVER
ALABAMA...KEEPS NE MT IN A WEAK TO MODERATE SW FLOW ALOFT FRI NIGHT.
THERE IS A TROUGH OFF THE PACIFIC NW COAST. A SHORTWAVE FROM THIS
TROUGH MOVES NE INTO AB AND SK FRI NIGHT...BRUSHING OUR AREA. THAT
IS THE BEST CHANCE OF TSTORM ACTIVITY FOR NE MT DURING THE
PERIOD...AND IT IS NOT THAT GREAT. AND SIMILAR TO PAST FEW
WEEKS...IT DOES DRAG A COLD FRONT ACROSS THE AREA FOR A DAY OF
COOLER WEATHER SAT.

FOLLOWING THIS SHORTWAVE...A THE TROUGH RE-FORMS FARTHER WEST AND
THE UPPER HIGH RETROGRADES WEST WITH THE CENTER MOVING TO CO. 500
MB HEIGHTS CLIMB TO THE UPPER 580S DM AND THICKNESSES TO AROUND
580 DM. THIS IS SIMILAR TO WHAT WE HAVE BEEN HAVING WITH
WIDESPREAD 90S LATELY. THE PATTERN THIS SUMMER HAS BEEN TO RUN ON
THE HOT SIDE OF GUIDANCE AND OFTEN HOTTER THAN EXPECTED...SO WILL
RAISE HIGHS A FEW DEGREES MON/TUE. THE ORIENTATION AND STRENGTH
OF THE UPPER HIGH AND WITH MEAN RH 20-30 PCT...THERE WILL BE VERY
LITTLE TSTORM ACTIVITY AND SO HAVE LOWERED POPS. SIMONSEN

&&

.AVIATION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LINGERING IN OUR SE
QUARTER OF THE FORECAST AREA EARLY THIS MORNING WILL HAVE ONLY
MINOR IMPACT ON CEILING AND VISIBILITY. OTHERWISE...VFR UNDER
MOSTLY CLEAR SKIES. SIMONSEN

&&

.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 119 AND
121 FOR THIS AFTERNOON INTO EARLY EVENING AS CONDITIONS WILL MEET
RED FLAG WARNING CRITERIA. MINIMUM RELATIVE HUMIDITY VALUES WILL
REACH THE TEENS WITH A WEST TO NORTHWEST WIND OF 15 TO 20 MPH
GUSTING TO NEAR 30 MPH AT TIMES. WIND WILL GRADUALLY DIMINISH
AFTER 6 PM AND TEMPERATURES WILL ALSO BEGIN TO COOL. THURSDAY
AFTERNOON WILL AGAIN BE WARM AND DRY BUT WIND IS EXPECTED TO BE 5
TO 10 MPH LESS...GENERALLY IN THE 10 TO 15 MPH RANGE.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
MTZ119-MTZ121.

&&

WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:02 PM MDTFire Weather WatchGGW7 hr

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.